What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 2:05 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 7, 2:05 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
305 PM CDT Thu Jun 7 2018
.DISCUSSION...
Strong to occasionally severe storms across southern Oklahoma,
continue to push slowly southward this afternoon. An associated
outflow boundary extends from near Mangum to north of Vernon and
Wichita Falls, then east along the Red River. The convection
early this morning and afternoon has certainly change the airmass
across roughly the eastern two-thirds of Oklahoma with the
exception of far southeast Oklahoma. Despite decent insolation
across northwestern and west central Oklahoma, very breezy east
and southeast winds are keeping temperatures somewhat cooler.
Mid level clouds over the Texas Panhandle are moving east and
developing as a wave approaches the area from New Mexico.
Increased lift and the outflow boundary in southwest Oklahoma may
result in severe convection over the next hour or two. If storms
form, large hail and damaging wind gusts will be likely as storms
move east and southeast.
After the wave moves east of the area Friday a period of dry
weather may begin. We will keep in some slight chances of rain for
Friday evening as a few storms may move across parts of western
and northern Oklahoma.
A shortwave may skirt the southern plains on Sunday but for now will
keep POPS below 20 percent.
Thunderstorm chances may increase again by late Tuesday into
Wednesday as storms form to the north of Oklahoma and move
southward.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 73 93 73 94 / 20 10 10 0
Hobart OK 73 97 74 98 / 40 10 10 0
Wichita Falls TX 76 97 76 98 / 20 10 10 0
Gage OK 70 97 71 100 / 30 10 20 0
Ponca City OK 71 92 72 94 / 20 10 20 0
Durant OK 74 91 73 92 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 7, 11:23 AM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1223 PM CDT Thu Jun 7 2018
OKZ004>048-050>052-TXZ083>090-081100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1223 PM CDT Thu Jun 7 2018
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Thunderstorms...
There is a slight risk of severe thunderstorms across parts of
western Oklahoma and western north Texas. A marginal risk covers
the rest of Oklahoma and north Texas.
.Location...
The slight risk area is generally along and west of an Alva to
Frederick and Seymour Texas line. The rest of the area is included
in a marginal risk.
.Timing...
The most likely time for severe storms will be from 1 pm through
about midnight.
.Impacts...
Hail to the size of golf balls and winds to 70 mph will be
possible with the stronger storms. Locally heavy rainfall is
also a concern with flooding possible.
.Discussion...
Scattered to widespread showers and thunderstorms will continue
to develop along and ahead of an outflow boundary this afternoon
and evening. Unstable air ahead of the boundary will result in a
risk of severe storms, especially across southwest Oklahoma and
western north Texas. Other storms are expected to develop across
the Texas Panhandle near a dryline. Storms that develop in
panhandle will move into western Oklahoma and western north Texas
during the evening
.Spotter and Emergency Management Statement...
Storm spotter groups and emergency management personnel across
Oklahoma and western north Texas should be prepared for severe
weather operations.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
.Thunderstorms...
There will be a chance of thunderstorms Friday, and again from
Sunday night through Wednesday night. There is a Marginal Risk of
severe thunderstorms Friday, north of a line from Cheyenne to
Watonga to Stillwater.
.Heat...
High temperatures in the 90s, with heat indices around 100 are
expected through early next week.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 7, 12:51 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
151 PM CDT THU JUN 7 2018
OKZ037-044-045-TXZ085-086-090-071915-
Tillman OK-Cotton OK-Jefferson OK-Clay TX-Wichita TX-Wilbarger TX-
151 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Tillman...southern
Cotton...southwestern Jefferson...northern Clay...Wichita and east
central Wilbarger Counties Until 215 PM CDT...
AT 147 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 4 miles north of Davidson
to near Randlett to 5 miles west of Sugden, moving south at 20 MPH.
HAZARDS INCLUDE...
Wind gusts 40 to 45 MPH...
Locations impacted include...
Wichita Falls, Burkburnett, Henrietta, Iowa Park, Electra,
Grandfield, Ryan, Petrolia, Byers, Dean, Randlett, Davidson, Jolly,
Devol, Sugden, Loveland, Sheppard AFB, Oklaunion, Pleasant Valley and
Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3390 9856 3416 9922 3438 9905 3423 9849
3413 9796 3388 9797 3389 9798 3376 9798
TIME...MOT...LOC 1847Z 12DEG 19KT 3431 9907 3417 9851 3409 9807
MAHALESpecial weather statement, Jun 7, 1:12 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
212 PM CDT THU JUN 7 2018
OKZ040>042-046-047-051-071945-
Carter OK-Garvin OK-Johnston OK-Pontotoc OK-Marshall OK-Murray OK-
212 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR Carter...southeastern Garvin...
western Johnston...southwestern Pontotoc...northwestern Marshall and
Murray Counties Until 245 PM CDT...
AT 210 PM CDT, strong thunderstorms were along a line extending from
4 miles northwest of Fitzhugh to 3 miles southeast of Dougherty to
near Healdton, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Ardmore, Sulphur, Davis, Lone Grove, Healdton, Wilson, Dickson,
Mannsville, Roff, Springer, Mill Creek, Fitzhugh, Dougherty, Gene
Autry, Tatums, Ratliff City, Hickory, Graham, Reagan and Turner
Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3408 9756 3454 9756 3461 9715 3477 9683
3454 9659 3414 9684 3407 9697
TIME...MOT...LOC 1910Z 332DEG 22KT 3469 9684 3437 9700 3421 9749
MAHALESpecial weather statement, Jun 7, 1:26 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
226 PM CDT THU JUN 7 2018
OKZ033-036-TXZ083>086-072015-
Harmon OK-Jackson OK-Wichita TX-Foard TX-Wilbarger TX-Hardeman TX-
226 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Harmon...
southwestern Jackson...southern Wichita...east central Foard...
Wilbarger and Hardeman Counties Until 315 PM CDT...
AT 224 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 5 miles south of Duke to 4
miles north of Vernon to 3 miles northeast of Electra to 3 miles east
of Iowa Park, moving west at 35 MPH.
HAZARDS INCLUDE...
Wind gusts 40 to 45 MPH...
Locations impacted include...
Northern Wichita Falls, Vernon, Quanah, Iowa Park, Electra,
Chillicothe, Eldorado, Sheppard AFB, Harrold, Goodlett, Lockett,
Medicine Mound, Fargo, Odell, Oklaunion, Grayback, Pleasant Valley,
Haynesville, Rayland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3454 10000 3465 9954 3422 9922 3395 9843
3385 9892 3401 9951 3410 9977 3443 10000
TIME...MOT...LOC 1924Z 76DEG 32KT 3458 9958 3421 9931 3405 9886 3396
9861
MAHALESpecial weather statement, Jun 7, 1:28 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
228 PM CDT THU JUN 7 2018
TXZ085-072000-
Wilbarger TX-
228 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Wilbarger County
Until 300 PM CDT...
AT 224 PM CDT, a strong thunderstorm was located 4 miles west of
Fargo, moving northeast at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3422 9943 3432 9946 3439 9930 3424 9921
TIME...MOT...LOC 1924Z 247DEG 6KT 3430 9935
MAHALE
Local storm report, Jun 7, 1:29 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND GST 1 NW SULPHUR 34.52N 96.99W
06/07/2018 M58 MPH MURRAY OK AWOS
58 MPH GUST MEASURED AT SULPHUR MUNINCIPAL
AIRPORT.
&&
PWSpecial weather statement, Jun 7, 1:52 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
252 PM CDT THU JUN 7 2018
OKZ033-034-036-072030-
Harmon OK-Greer OK-Jackson OK-
252 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR east central Harmon...south
central Greer and northwestern Jackson Counties Until 330 PM CDT...
AT 248 PM CDT, a strong thunderstorm was located near Duke, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Duke and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3458 9969 3472 9972 3478 9945 3465 9939
TIME...MOT...LOC 1948Z 250DEG 23KT 3466 9963
MAHALE